MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in finland notified biomérieux of an instance where the customer's vidas® analyzer (ref 99735, serial (b)(4)) stopped running while processing external quality control samples.The customer reported that the issue occurred one (1) time and all segments of the instrument were affected.The instrument did not generate any error messages.The customer confirmed that there were no patient samples being processed at this time, but results for the external quality control samples were delayed due to having to prepare new strips and re-run tests.The following tests were being performed when the vidas® analyzer stopped running: ref.(b)(4) vidas® hiv duo ultra (3 samples) ref.(b)(4) vidas® hbc igm ii (3 samples), ref.(b)(4) vidas® hbs ag ultra (3 samples), ref.(b)(4) vidas® anti-hbc total ii (3 samples).The customer restarted the instrument and this corrected the issue.A preliminary investigation performed by global customer service (gcs) identified that there were multiple instances of the instrument resetting while the tests were being performed, however the cause for the resets has not been identified at this time.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in finland regarding vidas® analyzer (ref 99735, serial (b)(6)) stopped running while processing external quality control samples.The customer reported that the issue occurred one (1) time and all segments of the instrument were affected.The instrument did not generate any error messages.An internal investigation was conducted analyzing the instruments log files to determine if there was an issue during the run.A field service engineer (fse) was also sent to the customer site.On-site log review by the fse revealed there were multiple instrument resets that occurred during the run which is considered abnormal behavior.The cause of this event is an instrument reset during the testing.The root cause for the reset is unknown.Possible causes of the reset are: failure of ups, bad connection or operator error, or failure of instrument power supply.The customer was recommended to change the power supply of the instrument and/or the ups, should the issue recur.

Brand Name
VIDAS ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
50012 bagno a ripoli
firenze
IT 
MDR Report Key10220850
Report Number9615037-2020-00034
Device Sequence Number19500281
Product Code DEW
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1